Wyoming, 2003High Wind in Wyoming, November 24, 2003
November 24, 2003 · NWS RIW · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Nov 24, 3:32 AM MST, 7 hours 13 minutes earlier.
Area forecast discussion, Nov 24, 3:32 AM MST, 7 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
332 AM MST MON NOV 24 2003
.TODAY THROUGH WEDNESDAY NIGHT...
NEXT SYSTEM QUICKLY MOVING TOWARD THE WEST AND IT WILL BE JUST A
MATTER OF TIME BEFORE SNOW BEGINS SPREADING THROUGHOUT THE AREA...
FIRST IN THE NORTHWEST THEN THE SOUTHWEST. SYSTEM IS A QUICK HITTER
BUT COMBINATION OF JET DYNAMICS AND GOOD OROGRAPHICS SHOULD BE
ENOUGH FOR A PERIOD OF 6 TO 12 HOURS OF MODERATE TO HEAVY SNOW IN
THE ADVISORY AREA. IDEA OF 5 TO 10 INCHES...LOCALLY UP TO A FOOT
STILL GOOD FOR THE MOUNTAINS WITH GENERALLY 3 TO 6 INCHES WESTERN
VALLEYS...COKEVILLE AND BEAR RIVER DIVIDE AREA...UPPER GREEN AND
NORTHERN PORTION OF ZONE 26.
ON THE HIGH WIND FRONT...STRENGTHENING PRESSURE GRADIENT WILL
COMBINE WITH 50 TO 60KT WINDS BELOW H7 TO PRODUCE A HIGH WIND EVENT
ACROSS THE GREEN MOUNTAINS TO CASPER AND CASPER MOUNTAIN. WILL
UPGRADE HIGH WIND WATCH TO A WARNING FOR THE DAYLIGHT HOURS...MAINLY
9 AM TO 5 PM. SHOULD SEE PERIOD OF SUSTAINED WINDS AROUND 40 MPH
WITH GUSTS OF 60 TO 65 MPH LOWER ELEVATIONS AND 50 MPH SUSTAINED
CASPER MOUNTAIN WITH GUSTS TO 75 MPH...ESPECIALLY SOUTHWEST SIDE.
NEXT STORM SYSTEM DEVELOPING OVER THE EASTERN PACIFIC ON 180KT JET
STREAM. ITS LOOKING MORE AND MORE LIKE WESTERN WYOMING WILL BE ON
CYCLONIC SIDE OF THIS STRONG WESTERLY FLOW FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY. COMBINATION OF JET DYNAMICS AND STRONG
OROGRAPHICS MAKE THIS A POTENTIAL BIGGIE FOR THE WESTERN MOUNTAINS
AND EVEN THE WESTERN VALLEYS. WILL ISSUE A WINTER STORM WATCH FOR
TUESDAY AFTERNOON THROUGH WEDNESDAY FOR VIRTUALLY ALL THE WEST AND
INDICATE 1 TO 2 FEET MOUNTAINS AND 6 TO 12 VALLEYS...UPPER GREEN AND
COKEVILLE TO BEAR RIVER DIVIDE. THIS IS AN ESPECIALLY GOOD FLOW
PATTERN FOR THE TETONS.
.THURSDAY THROUGH MONDAY...
AS STORM SYSTEM EXITS STATE ON THANKSGIVING MORNING...RESIDUAL MOIST
NW FLOW SHOULD CONTINUE LIGHT SNOW SHOWERS IN HIGHER ELEVATIONS.
RIDGE THEN MOVES INTO THE WESTERN US BEFORE NEXT TROUGH MOVES
THROUGH. HOWEVER...MOISTURE OVER TOP OF RIDGE WILL REMAIN IN NW FLOW
OVER EXTREME NW MOUNTAINS AND GRADUALLY BUILD EASTWARD AS WEAK
SHORTWAVE TROUGHS MOVE THROUGH INTERMOUNTAIN REGION AHEAD OF MAIN
TROUGH. EXPECT NEAR NORMAL OR SLIGHTLY ABOVE NORMAL TEMPS FRIDAY AND
SATURDAY WITH RIDGE AND MODERATE SW FLOW. VERY LONG TROUGH THEN
MOVES THROUGH SATURDAY INTO SUNDAY WITH A QUICK SYSTEM FOLLOWING IN
THE NW FLOW BEHIND. 00Z GFS FROM YESTERDAY ATTEMPTED TO TURN
SECOND SYSTEM INTO MAJOR CUTOFF LOW...BUT LATEST GFS PROGRESSES IT
MORE REASONABLY INTO THE SOUTHERN PLAINS. DONT SEE MAJOR PUSH OF
ARCTIC AIR WITH CURRENT SOLUTION...BUT PROGRESSIVE FLOW WILL KEEP
PERSISTENT SNOW IN THE MOUNTAINS AND WESTERN VALLEYS WITH COUPLE
DECENT SHOTS TO CENTRAL BASINS. RESULT IS GOOD CHANCE OF SNOW AREA
WIDE SATURDAY INTO SUNDAY...WITH RESIDUAL SHOWERS ON MONDAY.
&&
.RIW...WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING TODAY
FOR CENTRAL WYOMING ZONES 019..020 AND 022.
WINTER WEATHER ADVISORY TODAY THROUGH THIS EVENING
WESTERN MOUNTAINS AND VALLEYS FOR WYOMING ZONES...
001..002..012>015..023>027.
WINTER STORM WATCH WESTERN MOUNTAINS AND VALLEYS TUESDAY
AFTERNOON THROUGH WEDNESDAY FOR WYOMING ZONES 001..002
..012>015..023>025..027
&&
SKRBAC/MCDONALDHazardous weather outlook, Nov 24, 6:52 AM MST, 3 hours 53 minutes before
WYZ001>020-022>030-251300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
652 AM MST MON NOV 24 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
...HIGH WIND WARNING PORTIONS OF CENTRAL WYOMING TODAY...
...WINTER WEATHER ADVISORY FOR WESTERN WYOMING MONDAY AND MONDAY
NIGHT...
...WINTER STORM WATCH FOR WESTERN WYOMING TUESDAY AFTERNOON THROUGH
WEDNESDAY...
.DAY ONE...TODAY AND TONIGHT.
SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED
TODAY FROM SWEETWATER STATION AND JEFFREY CITY TO CASPER WITH SPEEDS
OF 40 TO 50 MPH WITH GUSTS TO 75 MPH POSSIBLE ON CASPER MOUNTAIN.
TRAVELLERS SHOULD BE PREPARED FOR THESE DANGEROUS HIGH WINDS. CHECK
THE LATEST FORECAST AND ROAD CONDITIONS BEFORE TRAVELING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A MAJOR WINTER STORM IS NOW TAKING SHAPE FOR THE WESTERN MOUNTAINS
AND VALLEYS TUESDAY AFTERNOON THROUGH WEDNESDAY. SNOWFALL AMOUNTS
DURING THIS PERIOD MAY TOTAL 1 TO 2 FEET IN THE WESTERN MOUNTAINS
WITH 6 TO 12 INCHES IN THE WESTERN VALLEYS AND UPPER GREEN RIVER
BASIN. GUSTY WEST TO SOUTHWEST WINDS WILL CREATE PERIODS OF
CONSIDERABLE BLOWING AND DRIFTING SNOW...ESPECIALLY AT PASS LEVEL
AND IN OPEN AREAS. ANOTHER STORM SYSTEM WILL BRING SNOW BACK TO THE
WEST FRIDAY INTO SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS FROM WESTERN
WYOMING AND HIGH WIND REPORTS FROM CENTRAL WYOMING.
SKRBAC/MCDONALD
High Wind, Green Mountains & Rattlesnake Range
- When
- November 24, 10:45 AM MST
- Where
- Green Mountains & Rattlesnake Range forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.554, -108.102 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, November 24, 20036 events
- Storm Surge in New Jersey, November 24, 20035 events
- Flooding in Indiana, November 24 to 29, 20034 events
- Storm Surge in New Jersey, November 24, 20034 events
- Heavy Snow in Idaho, November 24 to 25, 20034 events
- High Wind in Hawaii, November 24 to 27, 200370 kt wind · 3 events
- Heavy Snow in Washington, November 24 to 25, 20033 events
- Storm Surge in Pennsylvania, November 24, 20032 events
- Flash Flood and Debris Flow in Puerto Rico, November 24, 20032 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, November 24, 20032 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, November 24, 20032 events
- Marine Thunderstorm Wind in Gulf of Mexico, November 24, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335353.